MAUDE Adverse Event Report: EXACTECH, INC. HUM LNR IMPACT TIP 42M; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. HUM LNR IMPACT TIP 42M; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 321-07-42
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
It was reported that this surgeon firstly used 38mm impactor tip on 38 humeral liner but cracked after first hit; utilized second 42mm impactor tip, after a couple of hits impactor tip was broken off.No parts or pieces fell into the patient.Patient was last known to be in stable condition following the event.Devices are returning.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations, the image provided, and the reported event, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.The most probable root cause for the reported event of "broken/non-functional" is associated with a partial or full-thickness crack in the device materials.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g: reporting contact name and email.H3: based on historical complaint investigations, the image provided, and the reported event, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.H6: medical device problem code, investigation conclusion.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h1, h6.Mdr section codes updated/corrected: g.Based on historical complaint investigations, the image provided, and the reported event, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
HUM LNR IMPACT TIP 42M
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18236751
Report Number1038671-2023-02887
Device Sequence Number6983299
Product Code LXH
UDI-Device Identifier10885862087188
UDI-Public10885862087188
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer05/03/2024
04/15/2025
05/08/2025
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date05/08/2024
05/07/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown